MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD VERIFY; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

PLEXUS MANUFACTURING SDN. BHD VERIFY; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3531
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Information references the main component of the system and other applicable components are: product id 3889-28, lot# va1h675, implanted: (b)(6) 2017, explanted: (b)(6) 2017, product type lead.Product id 357625, product type screening device.Device code (b)(4) and patient code (b)(4) pertain to the lead (va1h675).Patient code (b)(4) and device code (b)(4) pertain to the 357625 screening device.
 
Event or Problem Description
Information was received from a manufacturer representative (rep) regarding an advanced evaluation trial patient.The rep reported that the patient experienced an infection due to a prolonged advanced evaluation.The risks of prolonging the evaluation were discussed with the physician and patient by the rep.However, both the physician and patient elected to prolong the test.As a result, an infection occurred which was likely due to the time of the test.The test was 7 weeks long which was 5 weeks beyond medtronic and fda protocol.It was indicated that the patient continued to work daily and as a result would perspire throughout the day.The patient changed their dressing at home several times against initial direction and it was assumed that bacteria was introduced to the site because of this.The rep noted that they were present in the office, on or about on (b)(6) 2017, when the patient was seen by the hcp as a follow-up to their initial stage one.The rep noted that the patient informed them that they had already redressed the percutaneous lead site and that their son had accidently cut the twist lock cable.The cable was replaced and re-dressed by the staff on site.The risk of infection was emphasized clearly to both the physician and patient, but they elected to prolong the test.It was indicated that the physician removed the leads on (b)(6) concluding the test phase and that the patient was given antibiotics to treat the infection.No further complications were reported or were expected.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VERIFY
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD
bayan lepas free industrial zo
bayan lepas 11900
MY  11900
MDR Report Key6805768
Report Number3004593495-2017-00487
Device Sequence Number11115905
Product Code EZW
UDI-Device Identifier00643169725072
UDI-Public00643169725072
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3531
Device Catalogue Number3531
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR